Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 292, NWS Nashville, TN

June 16, 2011Benton County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2011, 9:15 PM CDT for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 9:15 PM CDT (02:15 UTC)
Expired
Jun 16, 2011, 9:45 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Humphreys County, TN, Perry County, TN

What was reported inside it

TimeReportWhereRemark
Jun 16, 9:20 PM CDTTSTM WND DMG12 S Camden, TNTREES DOWN ACROSS SOUTHERN PORTIONS OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WUUS54 KOHX 170215
SVROHX
TNC005-085-135-170245-
/O.NEW.KOHX.SV.W.0292.110617T0215Z-110617T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 945 PM CDT

* AT 915 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR BIRDSONG MARINA...MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW JOHNSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3600 8821 3605 8770 3569 8774 3566 8773
      3563 8767 3561 8803 3569 8802 3573 8803
      3581 8798 3582 8800 3581 8802 3585 8803
      3585 8821
TIME...MOT...LOC 0215Z 259DEG 36KT 3584 8804

$$

FORECASTER: 31
1 follow-up statement
180 
WWUS54 KOHX 170231
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
931 PM CDT THU JUN 16 2011

TNC005-085-135-170245-
/O.CON.KOHX.SV.W.0292.000000T0000Z-110617T0245Z/
PERRY TN-BENTON TN-HUMPHREYS TN-
931 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HUMPHREYS...SOUTHERN BENTON AND NORTHERN PERRY COUNTIES UNTIL 945 PM
CDT...

AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTH OF NEW JOHNSONVILLE...
OR 16 MILES SOUTHEAST OF CAMDEN...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEW JOHNSONVILLE AND LOBELVILLE.

LAT...LON 3605 8770 3567 8774 3563 8767 3561 8803
      3569 8802 3573 8803 3581 8798 3582 8800
      3581 8802 3585 8803 3585 8808 3600 8818
TIME...MOT...LOC 0231Z 259DEG 36KT 3585 8796

$$
31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:56 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 16, 7:56 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
756 PM CDT THU JUN 16 2011

.UPDATE...
LEADING EDGE OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS ABOUT
40 MILES WEST OF THE TN RIVER. STORMS ARE SEVERE IN SOUTHWESTERN
TN CURRENTLY. HOWEVER...WEAKENING OF THE ACTIVITY IS EXPECTED OVER
THE NEXT FEW HOURS. NEVERTHELESS...MODELS CONSISTENT WITH SHOWING
THE EASTWARD MOVEMENT OF IMPULSES ALOFT OVERNIGHT WITHIN THE NW
FLOW. WILL GO AHEAD AND INCREASE POPS FOR THE WESTERN THIRD OF THE
MID STATE. LATEST RUC AND NAM12 SOLUTIONS ARE IN LINE WITH BRING
THE PRECIP INTO OUR WESTERN COUNTIES BY 12Z. NOT EXPECTING ANY
SEVERE WEATHER OVERNIGHT ATTM.

UPDATE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 628 PM CDT THU JUN 16 2011/

UPDATE...FOR 00Z AVIATION DISCUSSION.

AVIATION...00Z AVIATION DISCUSSION.
UNCERTAINTIES...POSSIBLE MCS MOVEMENT INTO W PORTIONS OF MID STATE
AOA 17/05Z-17/07Z...SHORTWAVE DISTURBANCES IN FLOW ALOFT...ASSOCIATED
IMPACTS. SEVERAL ADMS POSSIBLE AOA 17/08Z-17/24Z. TRICKY FORECAST...
BUT WENT WITH A GENERAL THEME AT BOTH BNA/CSV OF INCREASING TSTM
PROBABILITIES FROM 17/08Z-17/24Z...AS FRINGES OF MCS COMPLEXES
CURRENTLY OVER MS RIVER VALLEY REGION MAY MOVE INTO W PORTIONS OF
MID STATE. SFC BASED INSTABILITY WILL INCREASE W TO E ACROSS THE
MID STATE THRU REMAINDER OF THE VALID TAF FORECAST PERIOD...AND
WITH AT LEAST POSSIBLE BOUNDARIES LEFT OVER ACROSS W PORTIONS OF
MID STATE...AND WEAK SHORTWAVE DISTURBANCES IN PREDOMINATELY NWLY
UPPER LEVEL FLOW ALOFT...AND WITH DIURNAL HEATING INFLUENCES AOA
17/15Z-17/24Z...ALONG WITH ORAGRAPHIC INFLUENCES CSV...ISO/SCT TSTMS
ARE EXPECTED TO DEVELOP IN THIS CONTINUING NWLY UPPER LEVEL FLOW
PATTERN. WITH UNCERTAINTIES TO ACTUAL AREAL COVERAGE...ADDRESSED TSTM
POSSIBILITIES WITH VCTS REMARKS 17/15Z-17/24Z. WITH TIGHTENING SWLY
SFC PRESSURE GRADIENT ACROSS MID STATE AOA 17/17Z-17/24Z...EXPECT
SFC WIND GUSTS IN THE 20KT- 25KT RANGE DURING THIS TIME PERIOD.

PREV DISCUSSION.../ISSUED 506 PM CDT THU JUN 16 2011/

UPDATE...
WILL ISSUE QUICK UPDATE TO REWORD ZONES. DEEP LAYER OF DRYER AIR
MAKING ANY CONVECTION HARD TO COME BY. CONDITIONS TO CHANGE SOME
OVERNIGHT AS A SHORTWAVE APPROACHES FROM THE WEST LATE. MOISTURE TO
INCREASE SOME AS UPPER DIVERGENCE REMAINS.

WILL ISSUE UPDATE AND INCLUDE EVENING AND AFTER MIDNIGHT WORDING
TO CLARIFY THAT THE BETTER PRECIP CHANCES WILL BE LATE TONIGHT.
OTW...NO OTHER CHANGES FOR NOW.

PREV DISCUSSION.../ISSUED 251 PM CDT THU JUN 16 2011/

DISCUSSION...
WEAK FRONTAL BOUNDARY CURRENTLY SITTING JUST SOUTH OF THE CWA...WITH
NORTHWEST FLOW NOW IN PLACE AT ML/ULS. A FEW LIGHT SHOWERS POPPED
UP JUST NORTH BUT MAIN AREA OF CONVECTION WELL WEST/SOUTHWEST.

CONVECTION MOVING INTO MO/AR NEXT CONCERN FOR THE AREA. LATEST
RUNS INDICATING THIS COMPLEX WILL RIDE DOWN IN NORTHWEST
FLOW...LIKELY CLIPPING THE WEST LATE THIS EVENING...AND POSSIBLY
SPREADING FURTHER EAST OVERNIGHT. ON FRIDAY...NORTHWEST FLOW ALOFT
CONTINUES...WITH ISO-SCT CONVECTION AGAIN POSSIBLE CVWA-WIDE. MAIN BRUNT
HOWEVER LOOKS TO GO JUST NORTH HOWEVER.

FRIDAY NIGHT/SATURDAY...ML/UL RIDGE MOVES LITTLE CLOSER BUT CONVECTION
TO THE NORTH NEAR WARM FRONT STILL LOOKS TO DIVE DOWN ACROSS THE MID-
STATE...ESPECIALLY THE EAST EARLY. AGAIN MAIN BRUNT STILL PASSING NORTH
SO WILL KEEP POPS ON THE LOWER SIDE. SAME GENERAL TYPE WEATHER CONTINUES
THROUGH SUNDAY AS WELL. WARM FRONT REMAINS UP ACROSS THE OH VALLEY
WHERE MOST STORMS WILL BE GENERATED...WHICH WILL LIKELY DIP DOWN
ACROSS MAINLY THE EAST.

RIDGE FINALLY STRENGTHENS AND MOVES ACROSS THE FIRST OF NEXT WEEK AS
TROUGH DROPS INTO THE PLAINS EARLY WEDNESDAY. CONDITIONS WILL BE
HOT AND DRY MONDAY/TUESDAY.

CHANGES SET FOR MID-WEEK AS UL TROUGH AND COLD FRONT AFFECT THE REGION.
STORMS WILL SHOW UP AGAIN ON WEDNESDAY BUT BECOME MORE NUMEROUS ON THURSDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jun 16, 5:26 AM CDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
526 AM CDT THU JUN 16 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-171030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
526 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WARM FRONT IS EXPECTED TO MOVE NORTH ACROSS THE REGION ON
FRIDAY. MOISTURE WILL INCREASE WITH ISOLATED THUNDERSTORMS
EXPECTED.

04

In the hours before

Special weather statement, Jun 16, 9:08 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
908 PM CDT THU JUN 16 2011

TNZ022-170245-
BENTON-
908 PM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF BUENA VISTA...OR 15 MILES
WEST OF CAMDEN...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS OF AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:51 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne11 min
Jun 16, 9:58 PM CDTSevere Thunderstorm WarningOHXWayne15 min
Jun 17, 1:42 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.